Title

On 1D-Instabilities in Simple Shear and Extensional Flows As Predicted by Some Maxwell-Like Constitutive-Equations

Document Type

Article

Publication Date

11-15-1992

Abstract

One-dimensional (1D) instabilities, some of them of new type, were found in simple shear and simple elongation for Giesekus, Leonov, and Larson viscoelastic constitutive equations (CEs) with single relaxation mode. Whereas 1D instabilities in shear flow were found for all three CEs, only the Larson model manifested some ID instabilities (and even nonexistence of solution) in simple extensional flows.

Publication Title

Journal of Rheology

Volume

36

Issue

8

First Page

1515

Last Page

1528